Posted 11/21/2012 1:34 PM (GMT -6)
I'm 55 years old, female, had radiation therapy in the late 80's. Have been on Levothyroxin for years. about a year ago primary dr. said I was a little bit hyperthyroid and to reduce a pill a week (125 mcg) - no biggie, wasn't feeling any symptoms. Fast forward to now. I started seeing an Endocrin (had not seen one in a long time, as thyroid levels were fine), anyway, Endo (for whatever reason) decided to switch me to Synthroid (112 mcg) - took for about 4 weeks, when one recent night I had the most unimaginable panick attack - couldn't breath, sweating, red, itchy skin - it was horrific. So back to Endo., said I was super-thryoid (sorry, don't have numbers on me currently) and to go back to Levo at 112 mcg. Have done that now for the past week and a half -- which is now about 1 good day and then 1 bad day. Panick attacks and the feeling of not breathing and swallowing food (have lost my appetitie at night) is the most frightening. It's now been 3 days being off meds. I had an attack last night - fortunately I'm on Ambien so able to sleep, but am so tired of these panick attacks and the fear. A friend gave me a copy of "The Healing Code" which I'm reading to help with self-talk when the attacks occur, but my life is certainly not "happy". The Endo said stay off meds for a few days (Thanksgiving or after) and see how I feel. So far, nothing is certain. Any ideas/thoughts for how to get through the holiday or how long any of this will last. Like I said, all this was fine until I was switched to Synthroid....never again.